MAUDE Adverse Event Report: COVIDIEN EXTENSION SET 60IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN EXTENSION SET 60IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 60ENS
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported they went to use the extension tube and could not push air thru the tube, the tube was blocked.There was no patient harm.
 
Additional Manufacturer Narrative
The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The product was manufactured on july 15, 2020.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One decontaminated sample without the original package or lot number was received at the manufacturing site for evaluation.Upon a visual and functional evaluation, the reported issue was confirmed.The multidisciplinary team performed a gemba walk into the manufacturing process.All process and controls were found properly followed including sub-assemblies, and inspections performed to the product.There were no abnormal conditions observed that could trigger the reported condition.The most likely root cause was determined to be that there was an excessive application of solvent in the tube during the manufacturing process.Current controls in the manufacturing process include occlusion testing conducted by production personnel, this test is performed to 100% of parts in order to verify that no occlusions are present within the tube.Qa also performs occlusion testing utilizing an acceptable quality limit for material release.In addition, as a preventive measure, the following actions have been taken to avoid further reoccurrences: the quality sampling plan was increased from reduced to rigorous in order to strengthen the verification of material conformity and a notification was sent to personnel to heighten awareness of this condition.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
EXTENSION SET 60IN W ENFIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10727814
Report Number9612030-2020-02673
Device Sequence Number19669444
Product Code PIF
UDI-Device Identifier10884521212084
UDI-Public10884521212084
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number60ENS
Device Catalogue Number60ENS
Device Lot Number2018923864
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date02/25/2021
Patient Sequence Number1